Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 16, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 23, 2008, 5:40 PM EDT for Cayuga County, Onondaga County, Seneca County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 5:40 PM EDT (21:40 UTC)
- Expired
- Apr 23, 2008, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Cayuga County, NY, Onondaga County, NY, Seneca County, NY
The radar
The Binghamton radar (KBGM), 93 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:06 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 23, 3:06 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 306 PM EDT WED APR 23 2008 .SYNOPSIS... A COLD FRONT WILL BE ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING. HIGH PRESSURE WILL MOVE ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON THURSDAY, AND OFF THE NEW ENGLAND COAST BY FRIDAY AFTERNOON, WITH FAIR WEATHER. THE NEXT STORM SYSTEM WILL BRING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. DRY WEATHER IS EXPECTED TO RETURN FOR THE LATTER PART OF THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... CDFNT WILL TRACK SE AND OUT OF THE AREA LATER THIS EVNG. MARGINAL CAPE ARND 300-500 J/KG BUT ENUF FOR SCT -SHRA/-TSRA...THEN CLEARING SKIES. HIGH PRES BUILDS IN FOR ANOTHER BEAUTIFUL DAY ON THU. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... HI PRES CRESTS OVER THE FCST AREA WITH XCLNT RADIATIONAL COOLING CONDITIONS...AND WE LEANED TWDS THE COOLER GUIDANCE WHICH GETS MANY OF THE INTERIOR VYLS WELL DOWN INTO THE 30S. QUICK REBOUND ON FRIDAY AS WAA COMMENCES AND 925 MB TEMPS REBOUND TO ARND +14 TO +16C. WE LEANED TWDS THE SLOWER GFS FOR FRIDAY BUT WE COULD SEE SOME PCPN GETTING INTO FAR WRN ZONES LATE IN THE DAY. CHC FOR -SHRA FRIDAY NGT AS THE WMFNT TRIES TO WORK ACRS THE FCST AREA. WENT ABV MOS TEMPS FOR MINS THIS PD AS THEY LOOKED TOO COOL. BETTER CHC FOR TSRA ON SAT AS THE CDFNT PUSHES THRU. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... CHANGES TO A COOLER AND WETTER PATTERN COMPARED TO CURRENT. MODELS IN BETTER AGREEMENT OVER YESTERDAY. SAT NIGHT COLD FRONT EXITING CWA WITH RAIN SHOWERS FOLLOWED BY A SHORT BREAK SUNDAY. AN UPPER LEVEL TROF AND SFC LOW WILL DROP SE FROM WRN GREAK LAKES. UL LOW CLOSES OFF OVER SRN ONTARIO...THEN SHIFTS EAST OFF THE NEW ENGLAND COAST. COLD AIR OVER THE CWA COULD MEAN SOME LIGHT SNOW SHOWERS AND FLURRIES AT NIGHT AND EARLY MORNING MONDAY NIGHT TO WED MORNING. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR FOR INTO FRIDAY. LOW CHC FOR MVFR VSBYS AND CIGS IN SCT SHOWERS THIS AFTN AND EARLY EVE. FOR NOW HAVE PUT IN A TEMPO FOR -SHRA AND A LOWER VFR CIG. W TO NW WINDS AT AROUND 10 KTS DROPPING TO 5 KTS OUT OF THE NW AND N TONIGHT. FOR THURSDAY THE WIND WILL PICK UP TO AROUND 10 KTS. THU AND FRI...VFR. HIGH PRESSURE WITH CLEAR SKIES. FRI NGT AND SAT...MVFR. CHC SHRA/TSRA. SUN...VFR. NO SIG WX. SUN NGT AND MON...MVFR. SHRA/TSRA WITH COLD FRONT. && .FIRE WEATHER... WE DEBATED A FIRE WX WATCH FOR NE PA ON THU. APPARENTLY MARIGNAL DAY BUT IT APPEARS TO HAVE THE BEST POTNL OUT OF THE PAST SVRL DAYS. PROFILE WINDS INDICATE 15 TO EVEN 20 KT FLOW IN THE 950-900 MB LAYER ARND 18Z AT AVP, BUT FLOW MAY LIGHTEN UP LATER IN THE AFTN. WE HAVE TEMPS IN THE L70S WITH TDS IN THE M30S GIVING RHS IN THE 20-25% RNG. SPOKE TO PHI/CTP...WE DECIDED TO HOLD OFF ON A WATCH GIVEN THEIR UNCERTAINTY FOR ADJACENT AREAS. EVNG CREW/MIDSHIFT WILL HAVE TO RE-EVALUATE WITH LATER PCKGS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Apr 23, 3:26 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 326 AM EDT WED APR 23 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-240730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 326 AM EDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.